question-icon

Why do I have severe abdominal cramps and black stools while on Eliquis?

default
Posted on Wed, 22 Aug 2018
Question: Why do we have bad cramps and a black stools and tried to vomit. I have been on Eliquis because of two clotting genes and have twoattacks of ishcemis colitis! Any help would be appreciated!

doctor
Answered by Dr. Ramesh Kumar (44 minutes later)
Brief Answer:
Stool for occult blood test to be done.

Detailed Answer:

Hello,

I have reviewed your query and here is my advice.

You are on an anticoagulant and color of stool is black. Black tarry color of stool can be due to presence of blood in stools.

I would suggest you to go initially for a test called stool for occult blood. This would confirm the presence of blood in stools.
If the test is normal then symptoms could be because of infection in intestines called gastroenteritis.

Take care.

Dr. Ramesh Kumar, Gastroenterologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2844 Questions

premium_optimized

The User accepted the expert's answer

Share on
Why do I have severe abdominal cramps and black stools while on Eliquis?

Brief Answer: Stool for occult blood test to be done. Detailed Answer: Hello, I have reviewed your query and here is my advice. You are on an anticoagulant and color of stool is black. Black tarry color of stool can be due to presence of blood in stools. I would suggest you to go initially for a test called stool for occult blood. This would confirm the presence of blood in stools. If the test is normal then symptoms could be because of infection in intestines called gastroenteritis. Take care. Dr. Ramesh Kumar, Gastroenterologist